Fixed points for Banach and Kannan contractions in $G$-metric spaces endowed with a graph

Document Type : Research Paper


1 Faculty of Mathematics, K. N. Toosi University of Technology, Tehran, Iran.

2 K. N. Toosi University of Technology


In this paper, we discuss the existence of fixed points for Banach and Kannan contractions defined on $G$-metric spaces, which were introduced by Mustafa and Sims, endowed with a graph. Our results generalize and unify some recent results by Jachymski, Bojor and Mustafa and those contained therein. Moreover, we provide some examples to show that our results are substantial improvement of some known results in literature.


[1] S. Banach, Sur les op´erations dans les ensembles abstraits et leur application aux ´equations int´egrales, Fundam. Math. 3 (1922) 133–181.
[2] J. A. Bondy, and U. S. R. Murty, Graph theory with applications, American Elsevier Publishing Co., Inc., NewYork, 1976.
[3] F. Bojor, Fixed points of Kannan mappings in metric spaces endowed with a graph, An. S¸tiint¸. Univ. ”Ovidius” Constant¸a Ser. Mat. 20(1) (2012), 31–40
[4] B. C. Dhage, Generalized metric space and mapping with fixed point, Bull. Cal. Math. Soc. 84 (1992) 329-336.
[5] B. C. Dhage, Generalized metric space and topological structure I, An. stiint. Univ. Al.I. Cuza Iasi. Mat(N.S) 46 (2000) 3–24.
[6] B. C. Dhage, On continuity of mappings in D-metric spaces, Bull. Calcutta Math. Soc. 86 (1994) 503-508.
[7] B. C. Dhage, On generalized metric spaces and topological structure II, Pure. Appl. Math. Sci. 40 (1994) 37–41.
[8] S. G¨ahler, 2-metrische Raume und ihre topologische Struktur, Math. Nach. 26(1–4) (1963) 115–148.
[9] S. G¨ahler, Zur geometric 2-metriche raume, Revue Roumaine de Math. Pures Appl. 11 (1966) 665—667.
[10] K. S. Ha, Y. J. Cho and A. White, Strictly convex and strictly 2-convex 2-normed spaces, Math. Japon. 33(3) (1988) 375–384.
[11] J. Jachymski, The contraction principle for mappings on a metric space with a graph, Proc. Amer. Math. Soc. 136 (2008) 1359—1373.
[12] Z. Mustafa and B. Sims, Some remarks concerninig D-metric spaces. Proc. Inter. Conf. Fixed Point Theorey and Applications, Valencia (Spain), July (2003), 189–198.
[13] Z. Mustafa, A new structure for generalized metric spaces with applications to fixed point theory, Ph.D. Thesis, The University of Newcastle, Australia, 2005.
[14] Z. Mustafa and B. Sims, A new approach to generalized metric spaces, J. Nonlinear Convex Anal. 7(2) (2006) 289–297.
[15] Z. Mustafa and H. Obiedat, A fixed point theorem of Reich in G-metric spaces, CUBO 12(1) (2010) 83–93.
[16] S. V. R. Naidu,; K. P. R. Rao and N. Srinivasa Rao, On the concepts of balls in a D-metric space, Int. J. Math. Math. Sci. 1(2005) 133–141.
Volume 12, Issue 2
November 2021
Pages 297-304
  • Receive Date: 17 November 2016
  • Revise Date: 04 March 2019
  • Accept Date: 12 November 2019